Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 48, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Dec 8, 2010, 2:47 AM EST for 4 counties in Florida. It took effect at Dec 8, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2010, 2:47 AM EST (07:47 UTC)
- In effect from
- Dec 8, 2010, 11:00 AM EST
- Expired
- Dec 8, 2010, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS82 KMFL 080747 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 247 AM EST WED DEC 8 2010 FLZ068-074-168-172>174-080900- /O.CAN.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/ METRO PALM BEACH-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 247 AM EST WED DEC 8 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ063-066-067-069>073-075-081600- /O.UPG.KMFL.FW.A.0037.101208T1600Z-101208T2300Z/ /O.NEW.KMFL.FW.W.0048.101208T1600Z-101208T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 247 AM EST WED DEC 8 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
725 WWUS82 KMFL 081726 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1226 PM EST WED DEC 8 2010 FLZ074-172>174-090000- /O.EXB.KMFL.FW.W.0048.000000T0000Z-101209T0000Z/ METRO MIAMI DADE-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 1226 PM EST WED DEC 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR HOURS OR MORE. RELATIVE HUMIDITIES HAS FALLEN INTO THE LOWER 30S OVER THE METRO AND COASTAL AREAS OF BROWARD AND MIAMI-DADE COUNTIES EARLY THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN IN THE LOWER 30S FOR REST OF THIS AFTERNOON...AS THE DRY AIR REMAINS IN PLACE. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE METRO AND COASTAL AREAS OF MIAMI-DADE AND BROWARD COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-067-069>073-075-090000- /O.EXT.KMFL.FW.W.0048.000000T0000Z-101209T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 1226 PM EST WED DEC 8 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE RELATIVE HUMIDITIES WILL REMAIN IN THE 20S TO NEAR 30 OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING WILL REMAIN IN PLACE UNTIL 7 PM EST THIS EVENING FOR THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 8, 1:08 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 8, 1:08 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
108 AM EST WED DEC 8 2010
.AVIATION...
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY MORNING HOURS
AND LIKELY THROUGH THE REMAINDER OF WEDNESDAY. WEAK DRAINAGE
FLOW/LAND BREEZE WILL PREVAIL ACROSS ALL S. FL TERMINALS DURING
THE EARLY MORNING HOURS. A WEAK NORTHWESTERLY FLOW WILL PREVAIL BY
LATE WEDNESDAY MORNING...WITH AN EARLY AFTERNOON AND WEAK EAST
COAST SEA BREEZE DEVELOPING. A SURFACE LOW WILL DEVELOP INTO THE
CENTRAL GULF BY LATE WEDNESDAY...WITH MID TO UPPER LEVEL MOISTURE
AND CLOUDINESS STREAMING ACROSS THE REGION ON WEDNESDAY AHEAD OF
IT.
60
&&
.PREV DISCUSSION... /ISSUED 907 PM EST TUE DEC 7 2010/
UPDATE...00Z RAOB SHOWS A SIGNIFICANT INCREASE OF MOISTURE AOB
400 MB AND IR SATELLITE LOOP SHOWS CIRRUS STREAMING ACROSS THE
GULF OF MEXICO TOWARDS THE AREA. WITH WINDS DECREASING TONIGHT,
GOOD RADIATIONAL COOLING NIGHT BUT THE INCREASE IN HIGH LEVEL
MOISTURE WILL HELP KEEP MIN TEMPS UP AND PREVENT A HARD FREEZE FOR
THE NW AREAS. IT WILL STILL GET COLD RANGING FROM THE UPPER 20S NW
TO THE UPPER 30S TO NEAR 40 SOUTHEAST COAST. THE GRIDS ARE ON
TRACK AND NO CHGS NEED TO BE MADE.
PREV DISCUSSION... /ISSUED 636 PM EST TUE DEC 7 2010/
AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS
WITH SOME HIGH CLOUDS THROUGH WEDNESDAY. HAVE ONLY PLACED SCT IN
THE TAFS BUT COULD HAVE BKN CIRRUS BY WEDNESDAY AFTERNOON AS MID
LEVEL SYSTEM APPROACHES. SFC WIND WILL BE LIGHT NW THROUGH EARLY
WEDNESDAY WITH MODEL GUIDANCE SUGGESTING AN ONSHORE FLOW
DEVELOPING ALONG BOTH COASTS AFT 18-20Z WEDNESDAY.
KOB
PREV DISCUSSION... /ISSUED 251 PM EST TUE DEC 7 2010/
FREEZE WARNING INTERIOR LATE TONIGHT-WED MORNING...
PATCHY FROST ALL BUT IMMEDIATE ATLANTIC COAST OVERNIGHT...
DISCUSSION...ANOTHER COLD NIGHT IS IN STORE FOR THE AREA WITH
LOWS DROPPING AGAIN INTO THE MID/UPPER 20S OVER MUCH OF GLADES AND
HENDRY COUNTIES TO AROUND FREEZING OVER MUCH OF THE REST OF
INTERIOR SOUTH FL. FOR THIS REASON...A FREEZE WARNING IS IN EFFECT
NOW FOR GLADES, HENDRY, INLAND COLLIER, INLAND MIAMI-DADE, INLAND
BROWARD, AND INLAND PALM BEACH COUNTIES. THE DECISION TO UPGRADE
THE FREEZE WATCH TO A FREEZE WARNING FOR THE CENTRAL/SOUTHERN
INTERIOR SECTIONS WAS THAT DRIER AIR IS MOVING IN FROM THE NORTH
AND THE DECREASING PRESSURE GRADIENT OVERNIGHT IS EXPECTED TO
ALLOW THE WINDS TO COLLAPSE ACROSS THE INTERIOR. THIS WILL SET THE
STAGE FOR EXCELLENT RADIATIONAL COOLING OVERNIGHT. GFS/NAM MOS WAS
TOO LOW LAST NIGHT FOR PBI AND TMB. HOWEVER...THINK IT WILL BE
CLOSER TO REALITY FOR TMB TONIGHT DUE TO THE LIGHTER
WINDS...THOUGH STAYED A FEW DEGREES ABOVE GUIDANCE AT PBI DUE TO A
LITTLE BIT BETTER MIXING EXPECTED.
WATER VAPOR IMAGERY SHOWS HIGH LEVEL MOISTURE/SOME CLOUDINESS
STREAMING TOWARDS THE AREA FROM THE GULF OF MEXICO. THIS LOOKS TO
MOVE ACROSS THE AREA OVERNIGHT...BUT THIS IS BREAKING UP SOME SO
AM NOT ANTICIPATING A FULL CIRRUS SHIELD OVERHEAD. STILL...THIS
WAS PART OF A REASON NOT TO GO WITH A HARD FREEZE WARNING FOR
AREAS WEST OF LAKE OKEECHOBEE. THOSE AREAS ARE EXPECTED TO SEE 2-3
HR OF 28F OR LOWER.
PATCHY FROST IS EXPECTED TOWARDS DAWN ACROSS THE NAPLES
AREA...THE INTERIOR...AND AREAS ALONG AND WEST OF THE TURNPIKE IN
PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES.
A WARMING TREND WILL COMMENCE ON WED WITH HIGHS IN THE 60S...STILL
WELL BELOW NORMAL. THERE HAS BEEN SOME CHANGES IN THE MODELS WED
NIGHT-THU. A VIGOROUS SHORTWAVE DIVING SE ACROSS THE CENTRAL
PLAINS WILL MOVE INTO THE GULF ON WED. A WEAK WAVE OF LOW PRESSURE
COULD FORM IN THE GULF. ALTHOUGH MOST OF THE MOISTURE ASSOCIATED
WITH THIS FEATURE IS EXPECTED TO REMAIN TO OUR SOUTH...GIVEN THE
MODEL TRENDS...DECIDED TO ADD JUST A SLIGHT CHANCE OF LIGHT RAIN
LATE WED NIGHT-EARLY THU AFTERNOON ALONG WITH INCREASING
CLOUDINESS. HOWEVER...DID NOT BITE ON THE HIGHER GFS/NAM POP
NUMBERS...THEY JUST APPEAR WAY TOO HIGH.
LATE WEEK WARMING WILL CONTINUE WITH HIGHS REACHING INTO THE 70S
OVER THE UPCOMING WEEKEND. BUT BOTH GFS AND ECMWF CONTINUE TO SHOW
A SIGNIFICANT TROUGH OVER THE EASTERN U.S. EARLY NEXT WEEK. BOTH
MODELS ARE IN EXCELLENT AGREEMENT IN SENDING AN ARCTIC COLD FRONT
(OF COURSE MODIFIED) ACROSS SOUTH FL LATE SUNDAY WITH VERY COLD
AIR FOLLOWING IN ITS WAKE. 1000-850MB THICKNESS VALUES IN THE
MODELS INDICATE THAT THIS NEXT COLD WAVE (NEXT MON-WED) COULD BE
COLDER THAN THE CURRENT ONE. SO A VERY SIGNIFICANT COLD EVENT IS
POSSIBLE EARLY NEXT WEEK. STAY TUNED!
MARINE...A WIND SURGE IS CURRENTLY MOVING ACROSS THE AREA BUT
WINDS LOOKS TO RELAX SHORTLY AS THE HIGH BUILDS FURTHER IN FROM
THE NW. STILL NEED THE SMALL CRAFT ADVISORY FOR THE ATLANTIC
TONIGHT AS SEAS WILL BE UP AROUND 7 FT.
FIRE WEATHER...RH'S ARE STARTING TO FALL AND WITH WINDS UP A BIT
MORE THAN EARLIER ANTICIPATED...WILL LEAVE THE RED FLAG GOING ALL
BUT COASTAL COLLIER THROUGH THE REST OF THE AFTERNOON. KEPT THE
FIRE WEATHER WATCH FOR THE AREA FOR WED...AND WILL LET MID SHIFT
ASSESS ON A POSSIBLE UPGRADE AS A DRY AIRMASS REMAINS IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 65 46 68 54 / - 20 20 -
FORT LAUDERDALE 66 50 70 58 / - 20 20 -
MIAMI 66 51 69 57 / - 20 20 -
NAPLES 62 44 67 49 / - 20 20 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
BEACH.
FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI
DADE-COASTAL PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
BEACH-MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO
PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE...15/JR
AVIATION/RADAR/FIRE...60/BDHazardous weather outlook, Dec 7, 10:02 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1002 PM EST TUE DEC 7 2010 FLZ063-066>075-168-172>174-081200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1002 PM EST TUE DEC 7 2010 ...FREEZE WARNING IN EFFECT INTERIOR AREAS TONIGHT... ...PATCHY FROST EXPECTED ALL BUT THE IMMEDIATE ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: TONIGHT WILL BE ANOTHER VERY COLD NIGHT WITH LOWS IN THE UPPER 20S TO THE LOWER 30S OVER THE INTERIOR AREAS TO THE MID 30S TO AROUND 40 OVER THE METRO AREAS. THE ONLY EXCEPTION TO THIS IS OVER GLADES COUNTY WHERE THE LOWS WILL BE IN THE MID TO UPPER 20S. WAVES: SEAS WILL BE UP TO 7 FEET IN THE GULF STREAM EAST OF PALM BEACH COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL REMAIN BELOW NORMAL ACROSS SOUTH FLORIDA THROUGH FRIDAY BEFORE INCREASING TO NEAR NORMAL CONDITIONS BY THIS WEEKEND. HOWEVER...ANOTHER STRONG COLD FRONT WILL THEN MOVE SOUTH FLORIDA LATE SUNDAY BRINGING BACK THE VERY COLD WEATHER TO THE AREA FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TONIGHT...BUT INDIVIDUALS ARE ENCOURAGED TO REPORT TEMPERATURES AT OR BELOW FREEZING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.